Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Convex linear combinations of sequences
of monic orthogonal polynomials

Authors: A. Cachafeiro and F. Marcellan
Journal: Proc. Amer. Math. Soc. 126 (1998), 2323-2331
MSC (1991): Primary 42C05
MathSciNet review: 1443374
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a sequence $\{\Phi _n\}_0^\infty$ of monic orthogonal polynomials (SMOP), with respect to a positive measure supported on the unit circle, we obtain necessary and sufficient conditions on a SMOP $\{Q_n\}_0^\infty$ in order that a convex linear combination $\{R_n\}_0^\infty$ with $R_n=\beta \Phi _n+(1-\beta)Q_n$ be a SMOP with respect to a positive measure supported on the unit circle.

References [Enhancements On Off] (What's this?)

  • 1. M. Alfaro, M. P. Alfaro, J. Guadalupe, and L. Vigil, Correspondance entre suites de polynômes orthogonaux et fonctions de la boule unité de $H_0^\infty (D)$, Lect. Notes in Math., vol 1171, Springer Verlag, Berlin (1985), 158-163. MR 87h:30073
  • 2. A. Branquinho, L. B. Golinskii, and F. Marcellán, Rational modifications of Lebesgue measure on the unit circle and an inverse problem, submitted.
  • 3. T. Erdélyi, J. S. Geronimo, P. Nevai, and J. Zhang, A simple proof of Favard's theorem on the unit circle, Atti. Sem. Mat. Fis. Univ. Modena 28 (1991), 41-46. MR 92m:42025
  • 4. G. Freud, Orthogonal polynomials, Pergamon Press, Oxford 1971. MR 58:1982 (French original)
  • 5. Ya L. Geronimus, Polynomials Orthogonal on a circle and their applications, Amer. Math. Soc. Transl. (1), vol. 3, Providence, Rhode Island (1962), 1-78. MR 15:869i
  • 6. F. Marcellán, F. Peherstorfer, and R. Steinbauer, Orthogonality properties of linear combinations of orthogonal polynomials, Adv. in Comp. Math. 5 (1996), 281-295. CMP 97:02
  • 7. F. Peherstorfer, A special class of polynomials orthogonal on the unit circle including the associated polynomials, Constr. Approx. 12 (1996), 161-186. MR 97d:42023
  • 8. F. Peherstorfer and R. Steinbauer, Perturbation of orthogonal polynomials on the unit circle: A survey, Proceedings Workshop on orthogonal polynomials on the unit circle. M. Alfaro et al. Editors, Universidad Carlos III de Madrid (1994), 97-119. MR 95j:42022
  • 9. G. Szeg\H{o}, Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ. 23, Providence, Rhode Island 1975, 4th edition. MR 51:8724

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C05

Retrieve articles in all journals with MSC (1991): 42C05

Additional Information

A. Cachafeiro
Affiliation: Departamento de Matemática Aplicada, E.T.S.I.I., Universidad de Vigo, Spain

F. Marcellan
Affiliation: Departamento de Matemáticas, E.P.S., Universidad Carlos III de Madrid, Spain

Keywords: Orthogonal polynomials, C-functions, measures on the unit circle
Received by editor(s): March 4, 1996
Received by editor(s) in revised form: January 13, 1997
Additional Notes: The work of the first author was supported by the DGICYT under grant number PB93-1169.
The work of the second author was supported by an Acción Integrada Hispano-Austriaca 4B/1995.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society